Hail, Boone
- When
- April 28, 9:38 PM CST
- Where
- Boone County, 0.56 mi W of Ridgeway
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.320, -93.210
A severe thunderstorm occurred in Boone County on 4/28/17.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A severe thunderstorm occurred in Boone County on 4/28/17.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 28, 5:10 PM CST, 4 hours 28 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 610 PM CDT Fri Apr 28 2017 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... A warm front remains across the state early this Fri evening...with some MVFR CIGs ongoing at the NRN terminals. Along and south of this front...VFR conditions are ongoing. As time goes on this evening...some SHRA/TSRA will become possible along and south of this front early in the period. Then as the front lifts north...expect the chances for SHRA/TSRA to shift north as well...giving the central/SRN terminals a break. NRN terminals will see some precip chances remain through most of this TAF period. Chances for precip will return for the central/SRN terminals by late morning/early afternoon Sat. && .PREV DISCUSSION...(ISSUED 250 PM CDT Fri Apr 28 2017) SHORT TERM...Tonight Through Sunday There haven't been any significant changes made to the going forecast. The initial onslaught of heavy rain is forecast to begin tonight as the warm front lifts into northern Arkansas, with convection along the stalled boundary continuing through the day Saturday. Eventually as the upper support well to the west of Arkansas shifts east into the southern plains tonight and Saturday the cold front with this system will get legs and move east into the state. This would be primarily tomorrow evening and into the overnight hours Saturday night. There remains some uncertainty with regard to rainfall amounts and severe weather chances. First, the warm front has been forecast to shift into northern Arkansas this afternoon and evening, with convective initiation late this evening in the northwest parts of the state before spreading across all of northern Arkansas during the nighttime hours. There is some indication that the front will remain hung up in the Ouachitas this afternoon and that convective initiation will occur in the western parts of the state before shifting north tonight. If this occurs, model soundings are supportive of very strong updrafts with the potential for large hail, damaging winds, and even a tornadic threat. Only time will tell, but the GFS as well as the convection-allowing HRRR indicate this will be a possibility. Otherwise the remainder of this event seems fairly straight forward, with the main opportunity of heavy rains and severe weather being along/ahead of the cold front as it moves through tomorrow. Regarding rainfall, totals have been trimmed back slightly, but storm total amounts in excess of 5" seem very likely across northern and northwestern Arkansas. Given the convection aspect of this event, I would not be surprised to see some rainfall totals in the +7-8" range pop up in the Ozarks, but this will be more of an exception. Given the setup, especially given the near-record PWAT values forecast with the stronger forcing along the cold front tomorrow evening, flash flooding and river flooding still seem to be a significant threat. Will continue with a Flash Flood Watch to cover this. Precip will come to an end Sunday morning as the front exits the state. Dry conditions will then round out the short term period. LONG TERM...Sunday Night Through Friday Drier air wl be overspreading the area as the aforementioned storm system departs the region. Some wrap-around moisture wl traverse the NW part of AR late Sun night and early Mon, producing some assocd cloud cover. NWLY flow aloft is expected to prevail thru the middle of the week, with dry conds expected thru Tue. Temps wl hover near or slightly below normal lvls. A new storm system wl bring the next rain chance to AR Wed thru Thu. Drier and cooler conditions wl return for late next week. && .LZK Watches/Warnings/Advisories... Lake Wind Advisory from 10 AM Saturday to 9 PM CDT Sunday FOR Arkansas-Bradley-Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Grant- Hot Spring-Independence-Jackson-Jefferson-Lincoln-Lonoke-Monroe- Ouachita-Prairie-Pulaski-Saline-Sharp-White-Woodruff. Flash Flood Watch through Sunday evening FOR Arkansas-Baxter- Boone-Clark-Cleburne-Conway-Dallas-Faulkner-Fulton-Garland-Grant- Hot Spring-Independence-Izard-Jackson-Jefferson-Johnson-Logan- Lonoke-Marion-Monroe-Montgomery-Newton-Perry-Pike-Polk-Pope- Prairie-Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White- Woodruff-Yell. && Aviation...62
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Fri Apr 28 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Fri Apr 28 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A warm front will gradually lift northward over Arkansas today, then become nearly stationary across northern to north-central Arkansas. As an upper level weather system moves through the region, showers and thunderstorms will develop mainly north of Little Rock, especially during the late evening and into the overnight hours. Isolated to scattered strong to severe storms will be possible near the frontal boundary, with large hail and damaging winds the main threats. An isolated tornado may also be seen. Areas of heavy rain will also be seen especially over northern Arkansas, which could lead to flash flooding across the area. This weather will continue tonight over the northern half of Arkansas. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Severe thunderstorm chances will continue on Saturday, mainly in the afternoon to evening, as Arkansas will be in the warm sector with an approaching cold front. Large hail and damaging winds will once again be the main threats, with an isolated tornado possible. The potential for heavy rainfall will also exist, increasing the concern for flash flooding and river flooding. Expect 3 to 5 inches over mainly the northwest and northern half of the state with isolated heavier amounts Saturday through Sunday. The widespread and very heavy rain may produce life threatening flash flooding. Also, area river levels will rise, and some river flooding will be possible. Interests along area waterways and rivers should monitor the weather closely this weekend due to the threat of possible flooding. Forecast details are still being fine tuned, including where the stationary front will set up today and Saturday, and the timing of the rounds of very heavy rain. Please continue to monitor the latest forecasts from your National Weather Service concerning this potentially serious situation. .Spotter Information Statement... Spotter activation will likely be needed Friday evening and again Saturday evening, and possibly Sunday due to the forecast of severe weather and the flash flooding and river flooding potential. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59/51
Special Weather Statement National Weather Service Little Rock AR 1010 PM CDT FRI APR 28 2017 ARZ003-290400- Boone AR- 1010 PM CDT FRI APR 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOONE COUNTY UNTIL 1100 PM CDT... At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm over Rudd, or 10 miles southeast of Berryville, moving northeast at 45 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Omaha... Roberson Hollow... Self... Alpena... Crumpler Subdivision... New Hope in Boone County... Burlington... Ridgeway... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 500 AM CDT for north central Arkansas. LAT...LON 3649 9295 3623 9330 3650 9329 TIME...MOT...LOC 0309Z 221DEG 40KT 3623 9347 65
The Springfield radar (KSGF), 103 km away, was scanning. The volume nearest the first event began at 03:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696495.